California, 2015Flash Flood in California, June 13, 2015
June 13, 2015 · NWS HNX · 1 event in 1 county or zone
An upper level low moving out of the area after days of shower and thunderstorm activity brought a final round of storms. The main focus of storm development was across the higher elevations to include the Kern County Mountains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low moving out of the area after days of shower and thunderstorm activity brought a final round of storms. The main focus of storm development was across the higher elevations to include the Kern County Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM PST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 13, 1:30 PM PST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
230 PM PDT SAT JUN 13 2015
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS FOR THE SIERRA NEVADA AND KERN
COUNTY MOUNTAINS AND KERN COUNTY DESERT THROUGH THIS EVENING. HIGH
PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SUNDAY BRINGING DRIER
CONDITIONS AND CONTINUED ABOVE NORMAL TEMPERATURES WELL INTO NEXT
WEEK.
&&
.DISCUSSION...
AFTERNOON UPDATE...TEMPERATURES ACROSS THE SAN JOAQUIN VALLEY AND
LOWER SIERRA NEVADA HAVE BEEN RUNNING ABOVE FORECAST TREND.
UPDATED THE LATE AFTERNOON FORECAST TO PUSH MAX TEMP VALUES UP BY
2 TO 3 DEG-F. THEREFORE...MAX TEMP AT BAKERSFIELD AND FRESNO MAY
REACH 105 AND 106...RESPECTIVELY. AS FOR THE CONVECTIIVE
THREAT...THUNDERSTORMS ARE WELL FORECAST AND STAYING OVER THE
MOUNTAINS OF CENTRAL CALIFORNIA.
AS MENTIONED...CONVECTIVE ACTIVITY CONTINUES ONCE AGAIN ACROSS
CENTRAL CALIFORNIA AS SHOWERS AND THUNDERSTORMS LINGER OVER THE
SIERRA NEVADA AND TEHACHAPI RANGE. WHILE THE SUPPORT FROM FRIDAY/S
VORT MAX IS MOVING INTO SOUTHERN ARIZONA OROGRAPHIC LIFT WILL
ALLOW FOR CONTINUATION OF ISOLATED CONVECTION. AT THIS POINT...
THE SHIFT IN THE PATTERN WILL ALLOW THE FLAT RIDGE TO DOMINATE THE
WEST COAST. THE SHIFT WILL ALLOW FOR FURTHER WARMING OF TEMP/S AS
THEY REACH WELL BEYOND THE CENTURY MARK ACROSS MOST OF THE SAN
JOAQUIN VALLEY. EVEN WITH A FLAT PATTERN TEMPERATURES OF 110 DEG-F
MAYBE POSSIBLE THIS AFTERNOON. YET...THE RIDGE WILL NOT HAVE THE
STRENGTH TO PREVENT ANY ADDITIONAL TROF/S FROM PUSHING ONSHORE.
THEREFORE...A MORE ZONAL FLOW PATTERN IS STILL EXPECTED TO DEVELOP
TOWARD THE BEGINNING OF NEXT WEEK. WITH THIS...TODAY MAYBE THE DAY
OF PEAK HEATING BEFORE A COOL DOWN BEGINS EARLY IN THE WEEK. WHILE
NOT A TRUE TROF PASSAGE TOWARD THE LATER PERIODS OF THE EXTENDED
...THE FLOW WILL BECOME MORE ZONAL BEFORE THE MIDDLE OF NEXT WEEK.
THE ONSHORE //ZONAL// FLOW PATTERN WILL ALLOW FOR THE TERMINATION
OF SHOWERS AND THUNDERSTORMS OVER CENTRAL CALIFORNIA BY THE START
OF THE WORK WEEK. WHILE A ZONAL FLOW PATTERN WILL COOL DOWN THE
DISTRICT...TEMPERATUES WILL ONLY LOWER INTO THE 90S //VERY WARM//
DURING MOST OF THE PERIOD. LONGER RANGE MODELS STILL ATTEMPTING TO
KEEP THE ZONAL FLOW PATTERN THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK WITH A SLIGHT CHANGE IN THE FLOW TOWARD NEXT THURSDAY. GFS
MOD-TREND/ECMWF BOTH SHOWING THE PASSAGE OF A WEAK TROF BY NEXT
FRIDAY. YET...MODEL ANALYSIS SHOWS LIMITED MOISTURE ONTO THE WEST
COAST LATER NEXT WEEK AS THE SURGE OF SUBTROPICAL MOISTURE REMAINS
NORTH OF HAWAII. THEREFORE...WINDS AND TEMPERATURES BEING THE
BIGGEST INFLUENCE ON THE REGION. MODEL CONSENSUS IS GROWING TOWARD
THIS PATTERN AS MODEL CERTAINTY INCREASES TOWARDS THIS SOLUTION.
&&
.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL PROVIDE FOR AREAS OF MVFR
AND LOCAL IFR IN LOW CLOUDS...PRECIPITATION AND MOUNTAIN
OBSCURATIONS OVER HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA
AND IN THE TEHACHAPI MOUNTAINS UNTIL 06Z SUNDAY. OTHERWISE...VFR
CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
ON SUNDAY JUNE 14 2015...UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO
AND KERN COUNTIES. FURTHER INFO IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 06-13 107:1949 69:1922 71:1985 47:1907
KFAT 06-14 108:1966 65:1962 72:2007 42:1907
KFAT 06-15 109:1961 68:1995 77:2000 47:1907
KBFL 06-13 106:1940 75:1907 76:1975 41:1907
KBFL 06-14 111:1961 70:1962 78:1975 43:1907
KBFL 06-15 113:1961 69:1923 80:1966 40:1907
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...MOLINA
AVN/FW...BEAN
SYNOPSIS...ANDERSEN
WEATHER.GOV/HANFORDHazardous weather outlook, Jun 12, 9:34 PM PST, 19 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1034 PM PDT FRI JUN 12 2015
CAZ096-097-130645-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
1034 PM PDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
CAZ095-130645-
KERN COUNTY MOUNTAINS-
1034 PM PDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
CAZ098-099-130645-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
1034 PM PDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 13, 2:20 PM PST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
320 PM PDT SAT JUN 13 2015
CAZ095-132300-
KERN COUNTY MOUNTAINS CA-
320 PM PDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN KERN COUNTY
UNTIL 400 PM PDT
AT 319 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES EAST SOUTHEAST OF LAKE ISABELLA...9 MILES SOUTHWEST OF
RIDGECREST...NEARLY STATIONARY.
HEAVY DOWNPOURS...DIME SIZE HAIL...AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KERN
COUNTY.
LAT...LON 3542 11815 3555 11829 3566 11816 3559 11798
3549 11800
TIME...MOT...LOC 2219Z 239DEG 49KT 3573 11776
ANDERSENSpecial weather statement, Jun 13, 3:12 PM PST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
412 PM PDT SAT JUN 13 2015
CAZ095-098-140000-
KERN COUNTY MOUNTAINS CA-INDIAN WELLS VALLEY CA-
412 PM PDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN KERN COUNTY
UNTIL 500 PM PDT
AT 409 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES EAST SOUTHEAST OF LAKE ISABELLA. THIS STORM WAS NEARLY
STATIONARY.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ONYX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3539 11818 3555 11831 3569 11816 3546 11797
TIME...MOT...LOC 2309Z 235DEG 1KT 3553 11817
BARLOW
Special weather statement, Jun 13, 4:02 PM PST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
502 PM PDT SAT JUN 13 2015
CAZ099-140045-
SOUTHEASTERN KERN COUNTY DESERT CA-
502 PM PDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL KERN COUNTY
UNTIL 545 PM PDT
AT 501 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CALIFORNIA CITY...OR 34 MILES SOUTH OF RIDGECREST...MOVING SOUTHEAST
AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALIFORNIA CITY AND NORTH EDWARDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3488 11773 3514 11802 3527 11787 3529 11763
3526 11763
TIME...MOT...LOC 0001Z 310DEG 14KT 3516 11788
MVFlash Flood, Kern
- When
- June 13, 4:58 PM PST to 8:00 PM PST
- Where
- Kern County, 8.59 mi S of Onyx to 8.73 mi SSE of Weldon
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 35.556, -118.218
Heavy rainfall occurred across the mountains in Kern County which lead to a mud/debris flow across S. Kelso Valley road and Zimmerman St. in rural Kern County. This debris flow removed a 20 foot section of the roadway, though cost of the damage was not reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, June 13, 20151 death · 1 event
- Flood in Indiana, June 13, 20151 death · $500 · 1 event
- Flash Flooding and Damaging Wind in Illinois, June 13, 2015$100,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Mississippi, June 13, 2015$85,000 · 55 kt wind · 6 events
- Damaging Winds in Michigan, June 13, 2015$60,000 · 52 kt wind · 3 events
- Tornado and Damaging Wind in Missouri, June 13, 2015EF1 · 2 events
- Tornado in North Carolina, June 13, 2015$5,000 · EF1 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2015$25,000 · 1 in hail · 5 events
- Flash Flood in Utah, June 13, 2015$30,000 · 1 event
- Flash Flood and Hail in Colorado, June 13, 2015$25,000 · 1 in hail · 3 events
- Flood and Damaging Winds in Ohio, June 13 to 14, 2015$22,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 13, 2015$14,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586945.